Counterexamples to the Woods Conjecture in dimensions d24
Journal de Théorie des Nombres de Bordeaux, Tome 31 (2019) no. 3, pp. 723-726.

Soit N d le maximum des rayons de recouvrement des réseaux d-dimensionnels unimodulaires possédants d vecteurs minimaux indépendants. En 1972, A. C. Woods a conjecturé que N d d 2. En 2005, C. T. McMullen a démontré que la conjecture de Woods implique la célèbre conjecture de Minkowski. La conjecture de Woods est prouvée pour d9. En 2016, Regev, Shapira et Weiss ont trouvé des contre-exemples à la conjecture de Woods pour d30. Dans cet article, nous donnons des contre-exemples à la conjecture de Woods pour d24. La question reste donc ouverte pour les dimensions 10d23.

Let N d be the greatest value of covering radius over all well-rounded unimodular d dimensional lattices. In 1972 A. C. Woods conjectured that N d d 2. C. T. McMullen proved that the Woods conjecture implies the celebrated Minkowski’s conjecture in 2005. The Woods conjecture has been proved for d9. In 2016 Regev, Shapira and Weiss gave counterexamples for the Woods conjecture for d30. In this paper we give counterexamples to the Woods conjecture in dimensions d24. Then the unknown dimensions of the Woods conjecture are 14 dimensions 10d23.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.1105
Classification : 11H31,  11H99
Mots clés : Lattice, Woods conjecture, Minkowski conjecture
@article{JTNB_2019__31_3_723_0,
     author = {Chen, Hao and Xu, Liqing},
     title = {Counterexamples to the {Woods} {Conjecture} in dimensions $d \ge 24$},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {723--726},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {31},
     number = {3},
     year = {2019},
     doi = {10.5802/jtnb.1105},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.1105/}
}
TY  - JOUR
AU  - Chen, Hao
AU  - Xu, Liqing
TI  - Counterexamples to the Woods Conjecture in dimensions $d \ge 24$
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2019
DA  - 2019///
SP  - 723
EP  - 726
VL  - 31
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - http://archive.numdam.org/articles/10.5802/jtnb.1105/
UR  - https://doi.org/10.5802/jtnb.1105
DO  - 10.5802/jtnb.1105
LA  - en
ID  - JTNB_2019__31_3_723_0
ER  - 
Chen, Hao; Xu, Liqing. Counterexamples to the Woods Conjecture in dimensions $d \ge 24$. Journal de Théorie des Nombres de Bordeaux, Tome 31 (2019) no. 3, pp. 723-726. doi : 10.5802/jtnb.1105. http://archive.numdam.org/articles/10.5802/jtnb.1105/

[1] Conway, John H.; Sloane, Neil J. A Sphere packings, lattices and groups, Grundlehren der Mathematischen Wissenschaften, 290, Springer, 1988 | MR 920369 | Zbl 0634.52002

[2] Gruber, Peter M.; Lekkerkerker, Cornelis G. Geometry of numbers, North-Holland Mathematical Library, 37, North-Holland, 1987 | MR 893813 | Zbl 0611.10017

[3] Kathuria, Leetika; Raka, Madhu On conjectures of Minkowski and Woods for n=9 (2014) (https://arxiv.org/abs/1410.5743)

[4] McMullen, Curtis T. Minkowski’s conjecture, well-rounded lattices and topological dimensions, J. Am. Math. Soc., Volume 18 (2005) no. 3, pp. 711-734 | Article | MR 2138142 | Zbl 1132.11034

[5] Regev, Oded; Shapira, Uri; Weiss, Barak Counterexamples to a conjecture of Woods, Duke Math. J., Volume 66 (2017) no. 13, pp. 2443-2446 | Article | MR 3703433 | Zbl 1380.11086

[6] Shapira, Uri; Weiss, Barak A volume estimate for the set of stable lattices, C. R. Math. Acad. Sci. Paris, Volume 352 (2014) no. 11, pp. 875-879 | Article | MR 3268755 | Zbl 1327.11045

[7] Shapira, Uri; Weiss, Barak Stable lattices and the diagonal group, J. Eur. Math. Soc., Volume 18 (2016) no. 8, pp. 1753-1767 | Article | MR 3519540 | Zbl 1370.11074

[8] Woods, Alan C. Covering six-space with spheres, J. Number Theory, Volume 4 (1972), pp. 157-180 | Article | MR 302570 | Zbl 0232.10020

Cité par Sources :